I've had red, itchy skin in my groin and inner thighs for over a month and a half now. I wash it with soap and pat it dry and if I keep the area dry, the skin starts forming a dry, flaky top layer, but when I'm out walking around, the skin gets moist and turns more red. Some of the skin is raised and burns. A little bit of liquid sometimes comes out of the raised skin. I think that it might be jock itch because this occurred about a few days after I stopped playing soccer. I've tried an OTC antifungal Lotrimin but it didn't do much except stop the itchiness. I then tried using Lotrimin Ultra which is stronger and some of the rash on my thighs has turned back to normal skin but a little discolored, but the folds between my scrotum and thigh and the whole area where the scrotum rubs against the thigh still gets moist and turns red even though I applied the antifungal. The rash has also spread around the anus but doesn't really burn there. Could it be eczema, because I do have bad allergies. I'm only sixteen so I haven't gone to see a doctor.
From the symptoms it looks like intertrigo. Keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical zinc oxide cream like Sudocrem, Desitin are very helpful (apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps. For the itching please take some over the counter antihistaminic like Benadryl or Claritin. In case the symptoms persist then antifungals may be needed. Please consult a dermatologist in that case.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.